| Catalog Number |
RBY4C0315 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/07/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-01752.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician was unable to advance two ruby coils through a non-penumbra microcatheter and, therefore, the ruby coils were removed.The physician completed the procedure by readjusting the microcatheter and then successfully placing multiple ruby coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the proximal pet lock was intact.The pusher assembly was kinked in multiple locations.The embolization coil was intact with the pusher assembly.The embolization coil had offset coil winds throughout the length of the coil.The pusher was too damaged to be functionally tested.Conclusions: evaluation of the returned ruby coils revealed devices with offset coil winds.The reported complaint mentioned that the damaged was believed to be due to an ovalized non-penumbra microcatheter.An ovalization in a parent device will likely cause resistance to be experienced.If the ruby coils are advanced while resistance is experienced, damage such as offset coil winds may occur.Offset coil winds likely contributed to the inability to advance the device in the reported complaint and in functional testing.Further evaluation revealed kinks on the pusher assembly.Based on the reported complaint and return condition, the kinks are likely incidental to the complaint and may have occurred during packaging for return to penumbra.The non-penumbra microcatheter was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01752.